Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Mar 6, 2005, 2:07 PM MST for Navajo County, Arizona. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2005, 2:07 PM MST (21:07 UTC)
- Expired
- Mar 6, 2005, 2:30 PM MST
- In force
- 23 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 118 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 062107 SVRFGZ AZC017-062130- /O.NEW.KFGZ.SV.W.0002.050306T2107Z-050306T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 207 PM MST SUN MAR 6 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN NAVAJO COUNTY IN NORTHEAST ARIZONA * UNTIL 230 PM MST * AT 157 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTHEASTERN NAVAJO COUNTY...OR ABOUT 9 MILES NORTHEAST OF SHOW LOW...AND MOVING NORTH AT 5 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3429 10990 3445 10982 3446 11005 3429 11001 $$ MCCOLLUM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 9:00 AM MST, 5 hours 7 minutes earlier.
Area forecast discussion, Mar 6, 9:00 AM MST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF 900 AM MST SUN MAR 06 2005 .SYNOPSIS...LOW PRESSURE OVER ARIZONA WILL PRODUCE MOSTLY CLOUDY SKIES AND SCATTERED RAIN AND SNOW SHOWERS TODAY. ON MONDAY...HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE STATE BRINGING AN END TO THE SHOWER ACTIVITY. WARM AND DRY WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK. && .DISCUSSION...UPPER LOW WAS CENTERED OVER NORTHWEST MEXICO THIS MORNING. AS RESULT...MOISTURE CONTINUES TO BE ADVECTED ACROSS ARIZONA AROUND THE LOW CENTER. FOR TODAY...THE MOISTURE IN COMBINATION WITH COOL TEMPERATURES ALOFT WILL RESULT IN AN UNSTABLE AIR MASS. EXPECT AN UPSWING IN SHOWER ACTIVITY DURING THE AFTERNOON WITH DAYTIME HEATING. SHOWERS WILL BE MOST NUMEROUS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS SOUTHWARD. THICKNESS VALUES SUPPORT A SNOW LEVEL AROUND 7000 FEET TODAY BUT ONLY TRACE AMOUNTS OF SNOW ACCUMULATION ARE EXPECTED. OVERNIGHT...SHOWERS SHOULD RAPIDLY DIMINISH AS HIGH PRESSURE AND WARM AIR ALOFT MOVE ACROSS THE STATE FROM THE NORTHWEST. FOR THE REMAINDER OF THE WEEK...A NORTH-NORTHWEST FLOW DEVELOPS RESULTING IN DRY WEATHER. LOOKS LIKE THE FLOW WILL HAVE ORIGINS MORE FROM THE EAST PACIFIC THAN THE POLAR REGIONS SO A DAYTIME WARMUP ALSO LOOKS IN STORE. HOWEVER...WILL CONTINUE TO GO ON THE LOW END OF GUIDANCE NORTH OF THE RIM WHERE SHALLOW COLD AIR IS STILL BOUND TO GET TRAPPED. SOUTH OF THE MOGOLLON HIGH TEMPERATURE WILL BE WELL ABOVE NORMAL. MODELS ARE HINTING AT ANOTHER CHANCE OF SHOWERS ARRIVING BY NEXT WEEKEND BUT TIMING AND EVOLUTION FAR TOO UNCERTAIN AT THIS TIME. MCCOLLUM && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Mar 6, 7:00 AM MST, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 700 AM MST SUN MAR 6 2005 AZZ004>018-037>040-071400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 700 AM MST SUN MAR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:29 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 31 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.